Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 59, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jun 11, 2017, 3:49 AM CDT. It took effect at Jun 11, 2017, 12:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2017, 3:49 AM CDT (08:49 UTC)
- In effect from
- Jun 11, 2017, 12:00 PM CDT
- Expired
- Jun 12, 2017, 4:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
482 WHUS73 KMKX 110849 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 AM CDT SUN JUN 11 2017 ...BREEZY WINDS AGAIN TODAY... LMZ643>646-111700- /O.EXP.KMKX.SC.Y.0058.000000T0000Z-170611T0900Z/ /O.NEW.KMKX.SC.Y.0059.170611T1700Z-170612T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 349 AM CDT SUN JUN 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM CDT MONDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM CDT MONDAY. THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. * WINDS: SOUTH TO SOUTHWEST WINDS AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 2 TO 4 FEET. HIGHEST WAVES TOWARD SHEBOYGAN AND THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
4 follow-up statements
485 WHUS73 KMKX 111421 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 921 AM CDT SUN JUN 11 2017 ...BREEZY WINDS AGAIN TODAY... LMZ643>646-112230- /O.CON.KMKX.SC.Y.0059.170611T1700Z-170612T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 921 AM CDT SUN JUN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WINDS: SOUTH TO SOUTHWEST WINDS AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 2 TO 4 FEET. HIGHEST WAVES TOWARD SHEBOYGAN AND THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
823 WHUS73 KMKX 112027 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 PM CDT SUN JUN 11 2017 ...BREEZY WINDS INTO THE OVERNIGHT HOURS... LMZ643>646-120430- /O.CON.KMKX.SC.Y.0059.000000T0000Z-170612T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 327 PM CDT SUN JUN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WINDS: SOUTH TO SOUTHEAST WINDS AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 2 TO 4 FEET. HIGHEST WAVES TOWARD SHEBOYGAN AND THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
837 WHUS73 KMKX 120210 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 910 PM CDT SUN JUN 11 2017 ...BREEZY WINDS INTO THE OVERNIGHT HOURS... LMZ643>646-120900- /O.CON.KMKX.SC.Y.0059.000000T0000Z-170612T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 910 PM CDT SUN JUN 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 20 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS TONIGHT. * WAVES: 2 TO 4 FEET. HIGHEST WAVES TOWARD SHEBOYGAN AND THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
323 WHUS73 KMKX 120846 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 AM CDT MON JUN 12 2017 ...LIGHTER WINDS EXPECTED TODAY... LMZ643>646-121000- /O.EXP.KMKX.SC.Y.0059.000000T0000Z-170612T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 346 AM CDT MON JUN 12 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING. WINDS CONTINUE TO SLOWLY EASE THIS MORNING, THUS THE ADVISORY IS BEING ALLOWED TO EXPIRE. $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 3:48 AM CDT, 1 minute earlier.
Area forecast discussion, Jun 11, 3:48 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
348 AM CDT Sun Jun 11 2017
Today and Tonight...Forecast confidence is medium to high:
Could see a few showers brush the north this morning in the
vicinity of a surface boundary. The boundary will then lift
northward late morning into the afternoon under breezy south to
southwest winds, with dry weather expected for the afternoon and
evening hours. High temps today look fairly similar to yesterday
given the 925 mb temps, winds, and amount of sunshine in the
afternoon. We'll be getting a milder start though, and 925 mb
temps might be a degree or so higher, so did end up with highs a
smidge warmer than yesterday.
A wave and advancing surface boundary will bring shower/storm
chances back toward or into the area tonight. Overall model
consensus suggest a line of storms will be weakening as it reaches
the northwest forecast area shortly after midnight. Some models
have the storms pretty much wiped out by the time they arrive,
while a couple other models push the weakening line into roughly
the northwest half of the forecast area. Did keep some low pops
going due to the second possible scenario. If the line does
survive, storms could reach severe limits initially and SPC does
have northern portions of the forecast area in a Slight Risk, with
a Marginal Risk a bit farther south. Not much confidence in seeing
severe storms at this point given the uncertainty with whether or
not storms will even make it to the area.
Should be mild again tonight, with lows in the low 70s most
places.
.Monday and Tuesday...Forecast confidence is Medium.
The strong ridge remains over the east coast with 500mb heights of
5886m. Southwest winds will maintain the warm, moist flow. Heat
index values look to be in the mid 90s.
A front will be draped across central WI. The cap weakens with
daytime heating and weak warm air advection. There is plenty of Cape
so thunderstorms may develop along this boundary, impacting mainly
areas north of Madison and Milwaukee, closer to the front. Shear is
about 20 knots and a weak LLJ is off to the southwest, so not too
concerned with any severe. SPC has us in a Marginal Risk, which
looks reasonable.
The front lingers through Tuesday becoming more defined as a warm
front, attached to low pressure moving north across the plains.
East winds north of the front will bring cooler air from Lake
Michigan to the lakeshore counties north of Milwaukee.
Thunderstorm chances continue and expand across southern WI since
there is the potential for the front to sag south due to the
onshore flow. There is weak warm air advection that could trigger
these storms.
.Wednesday...Forecast confidence is Medium.
The mid level ridge breaks down as a closed low traverses the
northern plains. Surface low pressure lifts into Canada and a cold
front moves through overnight. Models are in agreement showing
more widespread precipitation chances ahead of this front. 850 mb
flow ramps up a bit, but not much to note with jet dynamics.
There is still plenty of instability in place so will continue
with the chance for showers and thunderstorms early Wednesday
morning through the night.
.Thursday...Forecast confidence is Medium.
The mid level low lifts into Canada on Thursday and flow becomes
westerly helping to moderate temperatures. Behind the front
surface high pressure and a drier air mass takes hold. Looks like
it will be a dry day.
.Friday and Saturday...Forecast confidence is Medium.
It looks like it will be on the wet side with a series of weak lows
moving through. Of course, there is a lot of uncertainty this far
out with timing and precip amounts. Temperatures look to be
closer to average to above average, but not expecting the heat
like earlier in the week.
&&
.AVIATION(09Z TAFS)...
VFR conditions are expected today and tonight. Could be isolated
showers/storms in the north this morning and in the northwest
later tonight, but expecting most places will be dry through the
TAF period.
&&
.MARINE...
Winds continue to slowly ease early this morning, so will let the
Small Craft Advisory go a bit before the scheduled 09Z
expiration. Will be issuing another advisory for this afternoon
into tonight, as another round of breezy winds are expected.
There will be an offshore component to the winds much of the time,
so waves are expected to remain below 4 feet.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 4 AM CDT early this morning for
LMZ643>646.
Small Craft Advisory from noon today to 4 AM CDT Monday for
LMZ643>646.
&&
Today/Tonight and Aviation/Marine...DDV
Monday through Saturday...MarquardtHazardous weather outlook, Jun 10, 5:28 PM CDT, 10 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 528 PM CDT Sat Jun 10 2017 WIZ046-047-051-052-056>060-062>072-112230- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 528 PM CDT Sat Jun 10 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight There is a slight chance for thunderstorms late tonight from Wisconsin Dells to Fond du Lac. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Moderate Swim Risk is expected at Lake Michigan beaches from Sheboygan south to Racine on Sunday. Breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls, and river outlets. Heat Index values should reach the middle 90s across much of the area Sunday, Monday and Tuesday. There is a slight risk for severe thunderstorms Sunday afternoon and evening, mainly north from the Wisconsin Dells to Fond du lac, with damaging winds the primary threat.There is a small chance of thunderstorms just south of this area. There are chances for thunderstorms Monday and Monday night, mainly north of Madison and Milwaukee. There is a better chance for thunderstorms Wednesday and Wednesday night for all areas. There is a chance of thunderstorms Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday afternoon and evening. LMZ643>646-112230- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 528 PM CDT Sat Jun 10 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight A Small Craft Advisory is in effect tonight due to brisk south to southwest winds and high waves. .DAYS TWO THROUGH SEVEN...Sunday through Saturday South Winds and waves may approach small craft advisory conditions Sunday. There is a chance for thunderstorms Sunday afternoon and evening, north of Port Washington. There are slight chances for thunderstorms Monday and Monday night for Port Washington and north. There is a better chance for thunderstorms Wednesday and Wednesday night for all areas. www.weather.gov/mkx MBK
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.